MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR180830
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l17243) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an aneurysm located on the middle cerebral artery (mca), the headway® 17 microcatheter (microvention-terumo) was delivered to the target lesion and the 8mm x 30cm micrusframe 18 coil (mfr180830 / l17243) was used as the framing coil, but it did not fit the lesion.The physician rewinded the coil several times but there was an intense resistance felt.Additional information indicated that continuous flush had been maintained through the microcatheter.The physician attempted to resheath the coil, but the coil became prematurely detached in the microcatheter.The complaint coil was removed with the microcatheter.It was confirmed that the coil was unraveled and ¿cut.¿ no information is available regarding the whether the ¿cut¿ meant the coil prematurely detached or it was separated.No intervention was required.There was no blood flow restriction / reduction as a result of the reported event; the reported event did not result in a clinically significant delay in the procedure.Another microcatheter and another competitor coil was used, and the frame was made.The procedure was completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on 1/20/2021.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm located on the middle cerebral artery (mca), the headway® 17 microcatheter (microvention-terumo) was delivered to the target lesion and the 8mm x 30cm micrusframe 18 coil (mfr180830 / l17243) was used as the framing coil, but it did not fit the lesion.The physician rewinded the coil several times but there was an intense resistance felt.Additional information indicated that continuous flush had been maintained through the microcatheter.The physician attempted to resheath the coil, but the coil became prematurely detached in the microcatheter.The complaint coil was removed with the microcatheter.It was confirmed that the coil was unraveled and ¿cut.¿ no information is available regarding the whether the ¿cut¿ meant the coil prematurely detached or it was separated.No intervention was required.There was no blood flow restriction / reduction as a result of the reported event; the reported event did not result in a clinically significant delay in the procedure.Another microcatheter and another competitor coil was used, and the frame was made.The procedure was completed.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 8mm x 30cm micrusframe 18 coil was received contained in a pouch.Only the embolic coil was returned.Under microscopic inspection, the embolic coil was observed mechanically detached and in stretched condition.Functional testing could not be performed as only the embolic coil was returned.A review of manufacturing documentation associated with this lot (l17243) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that during the coil embolization procedure targeting an aneurysm on the mca, the 8mm x 30cm micrusframe 18 coil was chosen as the framing coil, but the coil did not fit.The coil was rewinded several times, but intense resistance was felt.During the attempt to resheath the coil, it became prematurely detached in the microcatheter; it was also reported that the coil unraveled and ¿cut¿ though no information is available regarding whether the ¿cut¿ meant the premature detachment.The issue related to the resistance friction encountered during withdrawal was not confirmed through functional testing as only the coil was returned.The stretched condition of the coil is likely related to the reported resistance / friction issue.The issue related to the premature detachment of the coil was confirmed.The embolic coil was returned in a mechanically detached state.The rest of the device component was not returned.The stretched condition of the coil is likely related to the premature detachment and the resistance / friction encountered during the attempt to withdraw.The exact cause of the stretched condition of the coil and the exact time the coil became prematurely detached cannot be conclusively determined.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: investigation findings / investigation conclusions: the ¿no device problem found¿ code was used in the investigational findings because the resistance / friction issue during the attempt to withdraw the coil documented in the complaint could not be duplicated in the lab during the evaluation of the returned device.Only the embolic coil was returned.This code corresponds to the code ¿cause not established¿ code in the investigation conclusions.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 8MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11101973
Report Number3008114965-2020-00599
Device Sequence Number3786282
Product Code KRD
UDI-Device Identifier10886704078210
UDI-Public10886704078210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberMFR180830
Device Catalogue NumberMFR180830
Device Lot NumberL17243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY® 17 MICROCATHETER (MICROVENTION-TERUMO)